Pennsylvania, 2010Damaging Wind in Pennsylvania, June 23, 2010
June 23, 2010 · NWS CLE · 1 event in 1 county or zone
A stationary front lingered over the Upper Ohio Valley on June 23rd and 24th. Showers and thunderstorms developed along the front during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front lingered over the Upper Ohio Valley on June 23rd and 24th. Showers and thunderstorms developed along the front during the afternoon. Several of the thunderstorms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 23, 6:33 PM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 23, 6:33 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
733 PM EDT WED JUN 23 2010
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER WISCONSIN WILL PASS TO THE NORTH OF
LAKE ERIE TONIGHT. A COLD FRONT TRAILING THE LOW WILL MOVE ACROSS
THE LOCAL AREA LATER TONIGHT AND EARLY THURSDAY. HIGH PRESSURE
WILL BUILD OVER THE REGION THURSDAY AFTERNOON INTO EARLY SATURDAY.
ANOTHER STORM SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
IT COULD BE A BUSY NIGHT. CONVECTION MOVING ACROSS THE AREA HAS
BEEN CAUSING POCKETS OF DAMAGE. WILL KEEP THINGS SIMPLE AND JUST
GO WITH CATEGORICAL POPS IN THE NORTH WITH LIKELY IN THE SOUTH.
STILL EXPECTING A BREAK IN THE ACTIVITY. THE STUFF CURRENTLY OVER
THE AREA SHOULD MOVE OUT OF THE AREA THE NEXT FEW HOURS BUT STILL
EXPECT AN ORGANIZED LINE OF STORMS TO MOVE THROUGH LATER TONIGHT.
SOME UNCERTAINTY WITH THIS BUT RIGHT NOW IT APPEARS THAT THIS
LINE COULD ARRIVE SOMETIME LATE THIS EVENING IN NW OHIO. HAVE USED
A BLEND OF GUIDANCE TEMPS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT SHOULD MOVE OFF TO THE EAST THURSDAY MORNING WITH
PRECIP QUICKLY ENDING FROM WEST TO EAST. WILL TRY FOR DRY WEATHER
ALL AREAS TOMORROW AFTERNOON. THURSDAY NIGHT THROUGH SATURDAY
MORNING WILL BE QUIET WITH HIGH PRESSURE PASSING TO THE SOUTH.
ANOTHER STORM SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND. HAVE
STARTED TO BUMP PRECIP CHANCES UP. DIDN'T HAVE A LOT OF TIME TO
LOOK AT NEW MODELS SO WILL STICK WITH CHANCE POPS FOR NOW. JUST
USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS CONTINUE WITH SCENARIO OF DIGGING UPPER TROUGH INTO EASTERN
LAKES MONDAY THEN SHIFTING THE TROUGH SLOWLY EAST TUE THROUGH WED.
THE EMF STILL HAS LINGERING MOISTURE FROM THE PASSING LOW ON
MONDAY. CONSENSUS IS WITH THE SLOWER SOLUTION. WITH ADDED
INSTABILITY FROM THE DIGGING UPPER TROUGH WILL KEEP CHANCE FOR
PRECIP ON MONDAY...SLIGHT CHANCE FOR TUE THEN SLIGHT CHANCE FOR THE
NE ON WED AS UPPER TROUGH MAY STILL BE CLOSE ENOUGH TO PRODUCE A FEW
SHRA THERE. A PERSISTENT NORTHERLY FLOW EXPECTED TO PUSH TEMPS BELOW
NORMAL FOR TUE AND WED.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
FIRST ROUND OF THUNDERSTORMS HAVE PASSED...THE SECOND LINE IS ON
ITS WAY. THE STRONG TO SEVERE TSRA THAT MOVED THROUGH THE AREA
LATE THIS AFTERNOON IS NOW EAST OF THE AREA. NEXT LINE OF STRONG
TO POTENTIALLY SEVERE TSRA NOW FROM NEAR CHICAGO...SW INTO NE
MISSOURI. LINE PROGRESSING EAST AT APPROXIMATELY 40 KNOTS. APPEARS
WILL REACH THE TOLEDO AREA TOWARD MIDNIGHT LOCAL...THEN CLE 2 TO 3
HOURS LATER. MODELS HINT THAT THE STORMS WILL DIMINISH SOMEWHAT
AFTER MIDNIGHT...BUT MY CONFIDENCE IS LOW.
.OUTLOOK...SCT NON-VFR POSSIBLE LATE SAT...SUN AND INTO MON IN TSRA
AND LATE NIGHT FOG/HAZE.
&&
.MARINE...
COLD FRONT TO THE WEST WILL CROSS OVER THE LAKE THROUGH TONIGHT.
SOUTHERLY WINDS WILL INCREASE THROUGH TONIGHT. WINDS WILL SHIFT TO
THE WEST AND NORTHWEST THURSDAY MORNING AND THEN GRADUALLY DIMINISH
INTO THE AFTERNOON. WINDS CONTINUING TO INDICATE LIKELY SMALL CRAFT
ADVISORY CONDITIONS FOR A PERIOD OF TIME FROM LATER TONIGHT THROUGH
THURSDAY AFTERNOON...BUT WITH SEVERE THUNDERSTORM WATCH IN EFFECT AT
THIS TIME WILL UPDATE TO INCLUDE SMALL CRAFT LATER THIS EVENING.
HIGH PRESSURE BUILDING INTO TO THE AREA THURSDAY NIGHT WILL ALLOW
FOR LIGHTER WINDS AND WAVES FRIDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...
LONG TERM...ADAMS
AVIATION...DJB
MARINE...ABE
Hazardous weather outlook, Jun 23, 11:36 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1236 AM EDT THU JUN 24 2010
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-250445-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1236 AM EDT THU JUN 24 2010
...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 5 AM EDT EARLY THIS
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEED TONIGHT.
LEZ061-250445-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
1236 AM EDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL OCCUR TONIGHT WITH LOCALLY STRONG GUSTY WINDS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 5:40 PM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
640 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG KIPTON 41.27N 82.30W
06/23/2010 LORAIN OH NWS EMPLOYEE
SEVERAL TREES DOWN
&&
RANDELLocal storm report, Jun 23, 5:52 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
652 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG KIPTON 41.27N 82.30W
06/23/2010 LORAIN OH NWS EMPLOYEE
SEVERAL TREES DOWN
&&
RANDELLocal storm report, Jun 23, 6:49 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
749 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST ROAMING SHORES 41.64N 80.83W
06/23/2010 E60.00 MPH ASHTABULA OH AMATEUR RADIO
&&
RANDELThunderstorm Wind, Erie
- When
- June 23, 11:36 PM EST
- Where
- Erie County, 4.12 mi NW of Drakes Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.879, -80.126
Thunderstorm winds downed several large trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flooding and Damaging Winds in Iowa, June 23, 2010$645,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010$1.0 million · 1 in hail · 6 events
- Tornadoes and Damaging Winds in Michigan, June 23, 2010$176,000 · EF1 · 12 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231512.